Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Exposure and PEP
Aug 22, 2005

Dear Forum experts:

situation is this: I was the active partner with subsequently known positive man, broken condom after less than a min anal sex (kept checking). Went to local hospital and obtained Combivir within 4 hours of event, then just outside the 72 hour window found out that partner has some resitance to AZT, so went back to clinic and switched to a new cocktail (Abacavir / Viread / Kaletra). In the meanwhile I have had some symptoms: runny nose, some nausea, heartburn, diarrhoea, at times sporadic low grade fever - less than 37.5C however no pains, no aches, no lymph nodes, no tiredeness as such.

I am nearly at the end of 4 week PEP. Am I in for a HIV diagnosis? What are the risks of seroconversion after this history of knwon HIV exposure and PEP?

Please advise, many thanks and I appreciate your efforts in keeping us informed. A great job well done!

Response from Dr. Henry

From the details you provide it is much more likely you have endured side effects of HIV meds (usually worse in the first 4 weeks on drug!) and it seems unlikely those symptoms represent HIV infection. Good luck with your follow-up tests. KH



Previous
Hyperpigmentation
Next
Headaches

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement